Earlier today, I was reading a blog entry about a guy who got off Depakote ER, and everything he went through. It’s similar to what happened to me recently… and things are still happening today.
Reading the other person’s blog and thinking…..
“yep, I know that…”
“yep, done that…”
“yep, I know how that feels…”
On his first try, he just “drops” all the Depakote ER at once. He learns (the hard way) what it does. It’s not easy. There are OTHER medications where I have personally done that with, and it hurts painfully. He got back on Depakote ER… SLOWLY. Then went back off again… SLOWLY. Just like me, the side effects still “hurt”. This person’s perspective of getting off the Depakote ER is what was causing drastic side-effects.
I’d been on Depakote ER for almost 10 years. Up and down and up and OFF. I am only taking the minimum amount of Oxcarbazepine (150mg) now, and doing the next step up (two pills) starting tomorrow morning. I thought these were drastic side-effects were from the new med, but it has to be from dropping off the Depakote ER. THAT makes more sense. I’ve only been on Oxcarbazepine for less than a week.
A few days ago, right after stepping out of my shower before bed, I was burning and sweating like crazy. Maybe I must have been my house’s heat was set too high? (That wasn’t it, I checked and that was normal…) Maybe the shower I took was way too hot? (The water didn’t feel that way…) I was just sweating like crazy in any room I went to in the house. Ugh!
I felt better last night, several days after the “sweating like crazy”…
At the moment, I’m feeling good. But this tremor in my arm isn’t better. Hopefully it’s just a “not yet”.
All this may take longer. I’ll just have to suffer and see.
It’s only been the FIRST WEEK!
Saw my Neurologist today and we figured out what to do. But… is it going to work?
I am dropping the Depakote ER to begin using Oxcarbazepine. There’s a “procedure” of getting onto new medication (for seizures). It takes time. It will take the month to get completely on this new one.
The side effects seem very similar to what other seizure medications I have taken.
This Briviact medication that I recently started, I chose to stop. The choices towards this are based (mainly) on the price. Medicare does not cover the price of this very much. Too new for it to be recognized as a medication I need for seizures? Probably. Medications, especially seizure ones, can be prescribed to people for other reasons.
I was also given the chance to have it at an extremely lower price… as a “tester”. OK…. that wouldn’t be too bad. But then I learned that this “testing” only lasts for two years. I would only pay the lower price until the two years are over with. Uhhhhh… I’ll pass. Hate to say it, but I only want to change to this one if I can take it for a hopefully a longer amount of time.
The other reason…. It is too tiny of a pill to believe (my opinion) that there will not be any problems with anything. It expected to work completely without a doubt. To me, I honestly think that I have taken SO MANY different pills in my life for seizures, but not this tiny.
Now, this Depakote ER that I still take is still working. I hate some of the side-effects that I’ve had for (about) a decade, but still it still works for controlling seizures.
Lets go a bit further with what we have today. So, I got onto the new Briviact easily within a couple days. That was easy. Next, I would need to get off the Depakote ER. That would need to take several weeks to finish this. I was down to “half as much” of the Depakote ER, before choosing to not go with Briviact. Getting off (or back on) a Depakote ER pill takes time. I’ve done this so many times in my life, too.
What have I done with this Depakote ER, that I should (maybe) be getting back on?? I’ve made this decision to NOT go back up on the Depakote ER. I’ll just (for now) not go down any further.
So! Where are we now? I have another Neurologist appointment soon. The two of us will discuss the NEXT medication to do, and give that one a try.